See Alike in...

Alike App

Browser

hootie3210

497d

Hello! I just joined and hope to find others who are going through the same things I am. I have recently, with my dr help, weaned off my Paxil and am now on Prozac for anxiety/depression. I have been on Prozac for 4 days and this morning woke up nauseated and with a headache. I’m wondering if these are side effects of me starting the Prozac.

Top reply
    • mynewfriend

      486d

      @hootie3210 It could definitely be that Prozac is not a great fit for you . It could be that other SSRI's still work though, or that a different type of antidepressant is a better fit. The drug is not worth it (imo) if it decreases your quality of life or ability to function, especially if there's other things out there you haven't tried.

    • E_belli

      491d

      Those were side effects I had when starting too, but they went away. I also had mine bc of the switch of the meds, SNRI to SSRI, Pristiq to Prozac for me. Also, withdrawing from Paxil/antidepressants in general, even with cross tapering, can cause brain zaps, migraines/headaches and nausea and even vomiting. Which is normal when switching antidepressants. And Paxil also has a shorter half-life so the withdrawal is harder and it may take a little bit to adjust. Don't give up!

    • mynewfriend

      497d

      Those can be side effects of Prozac but they tend to be temporary, a week or two if I remember right. That's the case with most SSRI antidepressants. Hang in there!

      • hootie3210

        489d

        @mynewfriend I’m going on day 20 of these side effects. My legs are also very weak. Could Prozac just not be for me? My psychiatrist says I just need to push through but I missed 3 days of work last week. I can’t go to work throwing up and legs jerking uncontrollably.

        • mynewfriend

          486d

          @hootie3210 It could definitely be that Prozac is not a great fit for you . It could be that other SSRI's still work though, or that a different type of antidepressant is a better fit. The drug is not worth it (imo) if it decreases your quality of life or ability to function, especially if there's other things out there you haven't tried.

      • hootie3210

        492d

        @mynewfriend thanks! I’m on day 12 now and was ER yesterday for vomiting, anxiety and legs jerking uncontrollably. They ran tests and did bloodwork and everything was fine. Dr said it was side effects of the Prozac and to lower my dose to 5 mg instead of 10mg until I see my psychiatrist on Tuesday.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion